Alert archive / Missouri / Tornado Warnings in 2014
Tornado Warning 22, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 3, 2014, 8:30 PM CDT for Butler County, Missouri. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2014, 8:30 PM CDT (01:30 UTC)
- Expired
- Apr 3, 2014, 8:45 PM CDT
- In force
- 15 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.25 in
County Butler County, MO
The radar
The Paducah radar (KPAH), 145 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 4:58 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 3, 8:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 1.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1599 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
730
WFUS53 KPAH 040130
TORPAH
MOC023-040145-
/O.NEW.KPAH.TO.W.0022.140404T0130Z-140404T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
830 PM CDT THU APR 3 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN BUTLER COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 845 PM CDT.
* AT 826 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 5 MILES EAST OF MILLTOWN...AND MOVING NORTHEAST
AT 45 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
* THIS DANGEROUS STORM WILL BE NEAR...
POPLAR BLUFF AROUND 835 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ROMBAUER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3679 9060 3693 9043 3693 9027 3688 9024
3687 9026 3687 9024 3679 9021 3667 9053
TIME...MOT...LOC 0130Z 238DEG 39KT 3678 9046
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$1 follow-up statement
995
WWUS53 KPAH 040135
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
835 PM CDT THU APR 3 2014
MOC023-040145-
/O.CON.KPAH.TO.W.0022.000000T0000Z-140404T0145Z/
BUTLER MO-
835 PM CDT THU APR 3 2014
...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHERN BUTLER COUNTY IN
SOUTHEAST MISSOURI UNTIL 845 PM CDT...
AT 830 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
DANGEROUS TORNADO WAS LOCATED JUST WEST OF POPLAR BLUFF...AND
MOVING NORTHEAST AT 45 MPH.
THIS IS A PARTICULARLY DANGEROUS SITUATION.
HAZARD...DAMAGING TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...YOU ARE IN A LIFE THREATENING SITUATION. FLYING DEBRIS WILL
BE DEADLY TO THOSE CAUGHT WITHOUT SHELTER. MOBILE HOMES WILL
BE DESTROYED. CONSIDERABLE DAMAGE TO HOMES...BUSINESSES AND
VEHICLES IS LIKELY AND COMPLETE DESTRUCTION POSSIBLE.
THE TORNADO MAY MOVE ACROSS THE NORTHERN PART OF THE POPLAR BLUFF
AREA AND INCLUDES HIGHWAY 67 HEADING NORTH OUT OF POPLAR BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A LARGE...EXTREMELY DANGEROUS AND POTENTIALLY DEADLY
TORNADO IS DEVELOPING. TO PROTECT YOUR LIFE...TAKE COVER NOW. MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3679 9060 3693 9043 3693 9027 3688 9024
3687 9026 3687 9024 3679 9021 3667 9053
TIME...MOT...LOC 0134Z 238DEG 39KT 3679 9042
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
HAIL...1.25IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 3, 7:10 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 3, 7:10 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 710 PM CDT Thu Apr 3 2014 .UPDATE... Isolated severe tstms are still possible this evening in the PAH forecast area as a mid-level cap begins to erode. The main event will be with the approach of a cold front around midnight. Updated aviation section. && .SHORT TERM /Tonight through Saturday night/... Issued at 250 PM CDT Thu Apr 3 2014 Main concern in the short term is severe weather and flooding potential tonight. Over the past 24 hours...three convective complexes have affected parts of the forecast area. These complexes were forecast very poorly by the models...including the high res mesoscale models. Based on the poor track record of the models...there is not a high degree of confidence in the evolution of convection tonight. Widespread convection earlier today stabilized much of southern Illinois...southwest Indiana...and northwest Kentucky. To the south of this activity...SPC objective analysis charts indicate surface based capes from 1000 to 2000 j/kg as of 19z...but also some convective inhibition. NAM/RAP model soundings indicate a warm layer around 750 to 800 mb that may be capping development. This warm layer will erode this evening...but then lapse rates below 850 mb become poor. By 04z widespread convection will develop or move into the forecast area as a potent 500 mb shortwave over the Plains lifts northeast...producing strong deep layer forcing in a very moist environment. RAP forecast soundings indicate the low level jet will increase to 60 knots as it shifts east to the Mississippi River around or shortly after 00z. In general...shear profiles and hodographs will become more favorable for supercells by 00z...especially west of the Kentucky Lake region. The potential limiting factor will be low to mid level lapse rates...as noted above. Wind fields will become more unidirectional late this evening...as evidenced by curved hodographs becoming more straight line. This will result in a transition to a linear /qlcs/ storm mode...with damaging straight line winds the primary threat. Isolated qlcs tornadoes will be possible. Convective complexes over the past 24 hours have produced locally heavy rainfall...leading to some isolated flash flooding. With a strong low level jet and unseasonably moist air mass in place...there is a potential for more heavy rain. A Flash Flood Watch has been issued to address this potential. These complexes have missed most of southeast Missouri...so that area was not included in the watch. The cold front will exit the khop/kevv areas by 12z...bringing an end to all activity. There may be considerable instability cu/stratocu during the day...per gfs and nam model soundings. Temps will generally remain steady in the 50s with gusty northwest winds. Friday night through Saturday night will be mainly clear and cool with some potential for frost in the early morning hours. Surface high pressure will pass over or just north of the forecast area on Saturday. .LONG TERM /Sunday through Thursday/... Issued at 250 PM CDT Thu Apr 3 2014 The next weather system takes shape to our south Sunday, and for at least the second consecutive day, moves in with pcpn Sunday night and extends that at least through part of early next week. This happens as a broad long wave trof carves out across the eastern half of the country, with us in the cool/damp flow underneath. We'll go ahead and accept the allblended pops for the Sunday night through Tuesday time period, focusing on the best chance time period Sunday night as the system lifts out. Elevated instability there continues to support the isolated mention of thunder we inherited, so we kept it. Temps remain in balance with consistently forecast highs in the upper 50s to lower 60s, and lows in the upper 30s to 40s. These represent values some 10 degrees or more below climo norms for this time of year...though some hint at warming a little toward the end of the period is noted. && .AVIATION... Issued at 710 PM CDT Thu Apr 3 2014 This is a tough forecast for timing of convective events. Active convection this evening...moving in from the sw, will take VFR or MVFR conditions to temporary IFR conditions. Isolated severe weather is possible. Cold frontal passage tonight will mark the most restrictive flight conditions. Somewhat variable winds early this evening are expected to become more southerly and strengthen ahead of the system, shifting to the west late tonight. Clouds should eventually disperse tomorrow morning and return to VFR flight levels in the wake of the system's departure. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...FLASH FLOOD WATCH through Friday morning FOR KYZ001>022. MO...FLASH FLOOD WATCH through Friday morning FOR MOZ076-087-111-112. IL...FLASH FLOOD WATCH through Friday morning FOR ILZ075>078-080>094. IN...FLASH FLOOD WATCH through Friday morning FOR INZ081-082-085>088. && SHORT TERM...MY LONG TERM....DH AVIATION...DH
Hazardous weather outlook, Apr 3, 9:14 AM CDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 914 AM CDT THU APR 3 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-041000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 914 AM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK OF SEVERE THUNDERSTORMS IS FORECAST ACROSS THE ENTIRE REGION TODAY AND TONIGHT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE. THE BEST CHANCE TIME PERIOD FOR SEVERE WEATHER IS LATER TODAY AND TONIGHT...WHEN THE COLD FRONT MAKES ITS APPROACH AND PASSAGE. IN ADDITION...HIGH PRECIPITABLE WATER VALUES MEANS THUNDERSTORMS ARE VERY EFFICIENT RAIN PRODUCERS TODAY AND TONIGHT. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR ARE OCCURRING AND REPEATING OVER THE SAME AREAS IN MANY INSTANCES. WITH MORE HEAVY RAIN ON THE WAY...A FLASH FLOOD WATCH HAS BEEN POSTED FOR MUCH OF THE QUAD STATE...INCLUDING THE SOUTHEAST MISSOURI COUNTIES ALONG THE MISSISSIPPI RIVER...AND EXTENDING EASTWARD TO INCLUDE ALL OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA. THE FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 AM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT. NO SEVERE STORMS ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... FLOOD AND SEVERE WEATHER REPORTS ARE ENCOURAGED TODAY AND TONIGHT WITH SPOTTER ACTIVATION.
In the hours before
Local storm report, Apr 3, 8:09 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
809 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 PM HAIL DONIPHAN 36.62N 90.82W
04/03/2014 E1.00 INCH RIPLEY MO EMERGENCY MNGR
ALSO HAD 45 MPH WIND GUSTS.
&&
RICKSLocal storm report, Apr 3, 8:12 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
812 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM TORNADO 5 NE DONIPHAN 36.67N 90.76W
04/03/2014 RIPLEY MO PUBLIC
&&
RICKSLocal storm report, Apr 3, 8:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TORNADO 5 NE FAIRDEALING 36.89N 88.16W
04/03/2014 LYON KY TRAINED SPOTTER
&&
RICKSLocal storm report, Apr 3, 8:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM TORNADO 5 NE FAIRDEALING 36.71N 90.55W
04/03/2014 BUTLER MO TRAINED SPOTTER
&&
RICKSLocal storm report, Apr 3, 8:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
824 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM HAIL JACKSON 37.38N 89.65W
04/03/2014 E0.75 INCH CAPE GIRARDEAU MO TRAINED SPOTTER
3/4 INCH HAIL IN JACKSON, MO
&&
RICKSLocal storm report, Apr 3, 8:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
827 PM CDT THU APR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL 3 W MURPHYSBORO 37.77N 89.39W
04/03/2014 E1.75 INCH JACKSON IL EMERGENCY MNGR
&&
RICKSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 34 min |
| Apr 3, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Carter, Ripley | 29 min |
| Apr 3, 7:55 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 35 min |
| Apr 3, 8:00 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau | 30 min |
| Apr 3, 8:01 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 29 min |
| Apr 3, 8:03 PM CDT | Tornado Warning | PAH | Cape Girardeau | 27 min |
| Apr 3, 8:04 PM CDT | Tornado Warning | PAH | Ripley | 26 min |
| Apr 3, 8:11 PM CDT | Tornado Warning | PAH | Butler, Stoddard, Wayne | 34 min |
| Apr 3, 8:16 PM CDT | Tornado Warning | PAH | Butler, Ripley | 14 min |
| Apr 3, 8:24 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 51 min |
| Apr 3, 8:32 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard, Wayne | 28 min |
| Apr 3, 8:44 PM CDT | Tornado Warning | PAH | Bollinger, Butler, Stoddard, Wayne | 31 min |
| Apr 3, 9:14 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott, Stoddard | 31 min |
| Apr 3, 9:17 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Ripley | 43 min |
| Apr 3, 9:33 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 27 min |
| Apr 3, 9:40 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 50 min |
| Apr 3, 9:59 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Perry | 46 min |
| Apr 3, 10:22 PM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 38 min |
| Apr 3, 10:42 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott | 33 min |
| Apr 4, 11:39 AM CDT | River Flood Warning | PAH | Cape Girardeau, Perry, Scott | 3 days |
| Apr 4, 11:39 AM CDT | River Flood Warning | PAH | Scott | 4 days |
| Apr 4, 11:57 AM CDT | River Flood Warning | PAH | Mississippi | 13 days |
Nearby
Tornado Warnings in Missouri, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.